MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNIVERSAL HANDLE; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. UNIVERSAL HANDLE; PLATE, FIXATION, BONE
Catalog Number 71177203
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that universal handle did not hold onto multi-parallel pin guide.Therefore, surgeon had to use without handle.Surgeon had to divert from the original procedure to complete the surgery and there was a delay reported of less than 30 minutes.Patient was not affected, surgery finished fine and patient did well intra-operatively.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection of the returned universal handle indicated damage to the ball plunger and along the body of the device.This device was manufactured in 2008, showing signs of wear/use.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed part revealed no prior complaints for the listed batch.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
UNIVERSAL HANDLE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8184502
Report Number1020279-2018-02852
Device Sequence Number16570588
Product Code HRS
UDI-Device Identifier03596010601612
UDI-Public03596010601612
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71177203
Device Lot Number08BM05255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1